MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH¿ SF SALINE SYRINGE; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH¿ SF SALINE SYRINGE; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that red foreign matter was found inside 2 bd posiflush¿ sf saline syringes during a work order creation.The following information was provided by the initial reporter: "discovery of red substance / debris/ contamination within 2 each 306553 saline syringe 10ml lot 2110682.Our assembly team found red debris / contamination within the syringe pack and seal of 2 each during work order creation.Qa approved the remainder of lot 2110682 via ansi sampling, no further debris was found, there is no material on hold.".
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed for provided material number 306553 and lot number 2110682.The review did not reveal any non-conformances during the production process that could have contributed to the reported defect.To aid in the investigation of this issue, one (1) physical sample was returned for evaluation by our quality engineer team.Fourier-transform infrared (ftir) spectroscopy was performed on the foreign material.Based on the ftir results and an inspection of the foreign material, it was determined that the material was most likely a piece of a suction cup or brake hose in the multivac machine.In order to confirm this determination, the piece of foreign material along with samples of a suction cup and brake hose were sent for comparison testing.The comparison test results confirmed that the foreign material was most likely a piece of the brake hose from the multivac.The most probable cause for this incident is related to the wearing of the hydraulic tubing within the brake housing of the multivac.In order to prevent this defect from recurring, the brake system will be changed and captured under a local change control.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD POSIFLUSH¿ SF SALINE SYRINGE
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15825360
Report Number9616657-2022-00039
Device Sequence Number14988276
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number306553
Device Lot Number2110682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown